doi: 10.3934/dcdss.2019046

A real attractor non admitting a connected feasible open set

University Centre of Defence at the Spanish Air Force Academy, MDE-UPCT, 30720 Santiago de la Ribera, Murcia, Spain

* Corresponding author: M. Fernández-Martínez

Received  September 2017 Revised  January 2018 Published  November 2018

Fund Project: The author has been partially supported by grants No. MTM2014-51891-P, No. MTM2015- 64373-P (both of them from Spanish Ministry of Economy and Competitiveness), and grant No. 19219/PI/14 from Fundación Séneca of Región de Murcia

A self-similar set is described as the unique (nonempty) compact subset remaining invariant under the action of a finite collection of similitudes on a complete metric space. Among this kind of fractals, those satisfying the so-called Moran's open set condition are especially appropriate to deal with applications of Fractal Geometry since their Hausdorff dimensions can be easily computed. However, such a separation property depends on an external open set whose properties are not fully known. In this paper, we construct a self-similar set in the real line lying under the open set condition which does not admit a connected feasible open set. This answers an open question posed by Zhou and Li in 2009.

Citation: Manuel Fernández-Martínez. A real attractor non admitting a connected feasible open set. Discrete & Continuous Dynamical Systems - S, doi: 10.3934/dcdss.2019046
References:
[1]

G. Cantor, Ueber unendliche, lineare Punktmannichfaltigkeiten, Mathematische Annalen, 21 (1883), 545-591. doi: 10.1007/BF01446819.

[2]

F. Hausdorff, Dimension und äußeres Maß, Mathematische Annalen, 79 (1918), 157-179. doi: 10.1007/BF01457179.

[3]

D. Hilbert, Über die stetige Abbildung einer Line auf ein Flächenstück, Mathematische Annalen, 38 (1891), 459-460. doi: 10.1007/BF01199431.

[4]

J. E. Hutchinson, Fractals and self-similarity, Indiana University Mathematics Journal, 30 (1981), 713-747. doi: 10.1512/iumj.1981.30.30055.

[5]

P. A. P. Moran, Additive functions of intervals and Hausdorff measure, Mathematical Proceedings of the Cambridge Philosophical Society, 42 (1946), 15-23. doi: 10.1017/S0305004100022684.

[6]

G. Peano, Sur une courbe, qui remplit toute une aire plane, Mathematische Annalen, 36 (1890), 157-160. doi: 10.1007/BF01199438.

[7]

A. Schief, Separation properties for self-similar sets, Proceedings of the American Mathematical Society, 122 (1994), 111-115. doi: 10.1090/S0002-9939-1994-1191872-1.

[8]

Z. Zhou and F. Li, Some problems on fractal geometry and topological dynamical systems, Analysis in Theory and Applications, 25 (2009), 5-15. doi: 10.1007/s10496-009-0005-3.

show all references

References:
[1]

G. Cantor, Ueber unendliche, lineare Punktmannichfaltigkeiten, Mathematische Annalen, 21 (1883), 545-591. doi: 10.1007/BF01446819.

[2]

F. Hausdorff, Dimension und äußeres Maß, Mathematische Annalen, 79 (1918), 157-179. doi: 10.1007/BF01457179.

[3]

D. Hilbert, Über die stetige Abbildung einer Line auf ein Flächenstück, Mathematische Annalen, 38 (1891), 459-460. doi: 10.1007/BF01199431.

[4]

J. E. Hutchinson, Fractals and self-similarity, Indiana University Mathematics Journal, 30 (1981), 713-747. doi: 10.1512/iumj.1981.30.30055.

[5]

P. A. P. Moran, Additive functions of intervals and Hausdorff measure, Mathematical Proceedings of the Cambridge Philosophical Society, 42 (1946), 15-23. doi: 10.1017/S0305004100022684.

[6]

G. Peano, Sur une courbe, qui remplit toute une aire plane, Mathematische Annalen, 36 (1890), 157-160. doi: 10.1007/BF01199438.

[7]

A. Schief, Separation properties for self-similar sets, Proceedings of the American Mathematical Society, 122 (1994), 111-115. doi: 10.1090/S0002-9939-1994-1191872-1.

[8]

Z. Zhou and F. Li, Some problems on fractal geometry and topological dynamical systems, Analysis in Theory and Applications, 25 (2009), 5-15. doi: 10.1007/s10496-009-0005-3.

[1]

Alexey Glutsyuk, Yury Kudryashov. No planar billiard possesses an open set of quadrilateral trajectories. Journal of Modern Dynamics, 2012, 6 (3) : 287-326. doi: 10.3934/jmd.2012.6.287

[2]

Paul Wright. Differentiability of Hausdorff dimension of the non-wandering set in a planar open billiard. Discrete & Continuous Dynamical Systems - A, 2016, 36 (7) : 3993-4014. doi: 10.3934/dcds.2016.36.3993

[3]

Gilbert Strang. Three steps on an open road. Inverse Problems & Imaging, 2013, 7 (3) : 961-966. doi: 10.3934/ipi.2013.7.961

[4]

Ernan Haruvy, Ashutosh Prasad, Suresh Sethi, Rong Zhang. Competition with open source as a public good. Journal of Industrial & Management Optimization, 2008, 4 (1) : 199-211. doi: 10.3934/jimo.2008.4.199

[5]

Alexander Gorodnik. Open problems in dynamics and related fields. Journal of Modern Dynamics, 2007, 1 (1) : 1-35. doi: 10.3934/jmd.2007.1.1

[6]

Koichi Osaki, Hirotoshi Satoh, Shigetoshi Yazaki. Towards modelling spiral motion of open plane curves. Discrete & Continuous Dynamical Systems - S, 2015, 8 (5) : 1009-1022. doi: 10.3934/dcdss.2015.8.1009

[7]

Winfried Just. Approximating network dynamics: Some open problems. Discrete & Continuous Dynamical Systems - B, 2018, 23 (5) : 1917-1930. doi: 10.3934/dcdsb.2018188

[8]

Natalia Ptitsyna, Stephen P. Shipman. A lattice model for resonance in open periodic waveguides. Discrete & Continuous Dynamical Systems - S, 2012, 5 (5) : 989-1020. doi: 10.3934/dcdss.2012.5.989

[9]

Nadia Bedjaoui, Erik Weyer, Georges Bastin. Methods for the localization of a leak in open water channels. Networks & Heterogeneous Media, 2009, 4 (2) : 189-210. doi: 10.3934/nhm.2009.4.189

[10]

Xavier Litrico, Vincent Fromion. Modal decomposition of linearized open channel flow. Networks & Heterogeneous Media, 2009, 4 (2) : 325-357. doi: 10.3934/nhm.2009.4.325

[11]

Yakov Pesin, Vaughn Climenhaga. Open problems in the theory of non-uniform hyperbolicity. Discrete & Continuous Dynamical Systems - A, 2010, 27 (2) : 589-607. doi: 10.3934/dcds.2010.27.589

[12]

Robert Lauter and Victor Nistor. On spectra of geometric operators on open manifolds and differentiable groupoids. Electronic Research Announcements, 2001, 7: 45-53.

[13]

Anushaya Mohapatra, William Ott. Memory loss for nonequilibrium open dynamical systems. Discrete & Continuous Dynamical Systems - A, 2014, 34 (9) : 3747-3759. doi: 10.3934/dcds.2014.34.3747

[14]

Kevin G. Hare, Nikita Sidorov. Open maps: Small and large holes with unusual properties. Discrete & Continuous Dynamical Systems - A, 2018, 38 (11) : 5883-5895. doi: 10.3934/dcds.2018255

[15]

Maya Briani, Benedetto Piccoli. Fluvial to torrential phase transition in open canals. Networks & Heterogeneous Media, 2018, 13 (4) : 663-690. doi: 10.3934/nhm.2018030

[16]

Demetres D. Kouvatsos, Jumma S. Alanazi, Kevin Smith. A unified ME algorithm for arbitrary open QNMs with mixed blocking mechanisms. Numerical Algebra, Control & Optimization, 2011, 1 (4) : 781-816. doi: 10.3934/naco.2011.1.781

[17]

Dean A. Carlson. Finding open-loop Nash equilibrium for variational games. Conference Publications, 2005, 2005 (Special) : 153-163. doi: 10.3934/proc.2005.2005.153

[18]

S. Yu. Pilyugin, Kazuhiro Sakai, O. A. Tarakanov. Transversality properties and $C^1$-open sets of diffeomorphisms with weak shadowing. Discrete & Continuous Dynamical Systems - A, 2006, 16 (4) : 871-882. doi: 10.3934/dcds.2006.16.871

[19]

Gary Froyland, Ognjen Stancevic. Escape rates and Perron-Frobenius operators: Open and closed dynamical systems. Discrete & Continuous Dynamical Systems - B, 2010, 14 (2) : 457-472. doi: 10.3934/dcdsb.2010.14.457

[20]

Alain Bensoussan, Shaokuan Chen, Suresh P. Sethi. Linear quadratic differential games with mixed leadership: The open-loop solution. Numerical Algebra, Control & Optimization, 2013, 3 (1) : 95-108. doi: 10.3934/naco.2013.3.95

2017 Impact Factor: 0.561

Metrics

  • PDF downloads (9)
  • HTML views (52)
  • Cited by (0)

Other articles
by authors

[Back to Top]